Alert archive / Illinois / Winter Storm Warnings in 2014
Winter Storm Warning 6, NWS Lincoln, IL
NWS Lincoln, IL issued this winter storm warning at Mar 11, 2014, 3:32 PM CDT for McLean County, Marshall County, Woodford County, Illinois. It took effect at Mar 11, 2014, 10:00 PM CDT. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 11, 2014, 3:32 PM CDT (20:32 UTC)
- In effect from
- Mar 11, 2014, 10:00 PM CDT
- Expired
- Mar 12, 2014, 3:42 AM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
Counties Marshall County, IL, McLean County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 71 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 12, 3:43 AM CDT | SNOW 2.8 | Hopewell, IL | SWOP REPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.5 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1695 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
626 WWUS43 KILX 112032 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 332 PM CDT TUE MAR 11 2014 ...WINTRY WEATHER TO FOLLOW THE MILD TEMPERATURES... ILZ030-031-038-120300- /O.UPG.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/ /O.NEW.KILX.WS.W.0006.140312T0300Z-140312T1800Z/ MARSHALL-WOODFORD-MCLEAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL 332 PM CDT TUE MAR 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO BLOOMINGTON NORTHWARD. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING...BETWEEN 800 AM AND 10 AM CDT. * ACCUMULATIONS...ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY...WITH LOCALLY 8 INCH AMOUNTS POSSIBLE...ESPECIALLY IF THUNDERSNOW DEVELOPS IN THE HEAVIER SNOW BAND. * WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20 TO 30 MPH. SOME GUSTS TO AROUND 40 MPH ARE POSSIBLE...WHICH WILL CREATE SOME BLOWING SNOW TOWARDS WEDNESDAY MORNING. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ052-054>057-061-120300- /O.EXA.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/ CHRISTIAN-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...TAYLORVILLE...CHARLESTON...MATTOON... SHELBYVILLE 332 PM CDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY. * TIMING...RAIN WILL OVERSPREAD MUCH OF SOUTH CENTRAL ILLINOIS THIS EVENING...THEN CHANGE TO SNOW AFTER MIDNIGHT. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING. * ACCUMULATIONS...ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20 TO 30 MPH. SOME GUSTS TO AROUND 45 MPH POSSIBLE LATE TONIGHT INTO WEDNESDAY MORNING. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ027>029-036-037-040>051-053-120300- /O.CON.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/ KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT- PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON-MACON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD... DECATUR 332 PM CDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY. * TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO BLOOMINGTON NORTHWARD. THE CHANGE TO SNOW WILL LIKELY OCCUR SHORTLY AFTER MIDNIGHT AROUND SPRINGFIELD AND JACKSONVILLE... THEN BETWEEN MIDNIGHT AND 3 AM FOR AREAS FROM DECATUR EAST TO DANVILLE. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING. * ACCUMULATIONS...ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE I-74 CORRIDOR. THE HEAVIEST SNOW IS MOST LIKELY BETWEEN MIDNIGHT AND SUNRISE. * WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20 TO 30 MPH. SOME GUSTS TO AROUND 45 MPH ARE POSSIBLE LATE TONIGHT. THE WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY MORNING. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMITH
2 follow-up statements
744 WWUS43 KILX 120236 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 936 PM CDT TUE MAR 11 2014 ...WINTRY WEATHER TO FOLLOW THE MILD TEMPERATURES... ILZ030-031-038-120900- /O.CON.KILX.WS.W.0006.140312T0300Z-140312T1800Z/ MARSHALL-WOODFORD-MCLEAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL 936 PM CDT TUE MAR 11 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. * TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO BLOOMINGTON NORTHWARD. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING...BETWEEN 800 AM AND 10 AM CDT. * ACCUMULATIONS...ACCUMULATIONS OF 5 TO 7 INCHES ARE LIKELY... WITH LOCALLY 8 INCH AMOUNTS POSSIBLE...ESPECIALLY IF THUNDERSNOW DEVELOPS IN THE HEAVIER SNOW BAND. * WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20 TO 30 MPH. SOME GUSTS TO AROUND 40 MPH ARE POSSIBLE...WHICH WILL CREATE SOME BLOWING SNOW TOWARDS WEDNESDAY MORNING. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ027>029-036-037-040>057-061-120900- /O.CON.KILX.WW.Y.0010.140312T0300Z-140312T1800Z/ KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT- PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 936 PM CDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT WEDNESDAY. * TIMING...RAIN WILL OVERSPREAD MUCH OF CENTRAL ILLINOIS THIS EVENING...THEN CHANGE TO SNOW LATE EVENING FROM RUSHVILLE TO BLOOMINGTON NORTHWARD. THE CHANGE TO SNOW WILL LIKELY OCCUR SHORTLY AFTER MIDNIGHT AROUND SPRINGFIELD AND JACKSONVILLE... THEN BETWEEN MIDNIGHT AND 3 AM FOR AREAS FROM DECATUR EAST TO DANVILLE. THE SNOW WILL END FROM WEST TO EAST WEDNESDAY MORNING. * ACCUMULATIONS...ACCUMULATIONS OF 3 TO 5 INCHES ARE LIKELY... WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND NORTH OF THE I-74 CORRIDOR. THE HEAVIEST SNOW IS MOST LIKELY BETWEEN MIDNIGHT AND SUNRISE. * WIND...NORTHERLY WINDS WILL INCREASE OVERNIGHT AND RANGE FROM 20 TO 30 MPH. SOME GUSTS TO AROUND 45 MPH ARE POSSIBLE LATE TONIGHT. THE WINDY CONDITIONS WILL CONTINUE INTO WEDNESDAY MORNING. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. AS TEMPERATURES FALL INTO THE 20S OVERNIGHT...THE SLUSH WILL BEGIN TO FREEZE AS WELL...CAUSING ICY TRAVEL CONDITIONS. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ AUTEN
187 WWUS43 KILX 120842 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 342 AM CDT WED MAR 12 2014 ILZ030-031-038-121600- /O.CAN.KILX.WS.W.0006.000000T0000Z-140312T1800Z/ /O.EXB.KILX.WW.Y.0010.000000T0000Z-140312T1600Z/ MARSHALL-WOODFORD-MCLEAN- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL 342 AM CDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM CDT THIS MORNING... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 11 AM CDT THIS MORNING. THE WINTER STORM WARNING HAS BEEN CANCELLED. * TIMING...SNOW WILL CONTINUE THROUGH SUNRISE...THEN BEGIN TO DIMINISH THROUGH MID MORNING. * ACCUMULATIONS...ACCUMULATIONS OF 2 TO 4 INCHES ARE LIKELY... WITH LOCALLY HIGHER AMOUNTS POSSIBLE...ESPECIALLY ALONG AND EAST OF I-39. * WIND...NORTHERLY WINDS OF 25 TO 35 MPH WILL GUST TO AROUND 45 MPH INTO MID MORNING. * IMPACTS...ROADS WILL BE SLUSHY...WITH ICY AREAS WHERE ROADS HAVE NOT BEEN TREATED. VISIBILITY WILL BE SIGNIFICANTLY REDUCED IN THE HEAVIER SNOW BANDS. SOME BLOWING AND DRIFTING IS POSSIBLE... BUT THIS SHOULD NOT BE WIDESPREAD DUE TO THE WET NATURE OF THE SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. && $$ ILZ027>029-036-037-040>057-061-121600- /O.EXT.KILX.WW.Y.0010.000000T0000Z-140312T1600Z/ KNOX-STARK-PEORIA-FULTON-TAZEWELL-SCHUYLER-MASON-LOGAN-DE WITT- PIATT-CHAMPAIGN-VERMILION-CASS-MENARD-SCOTT-MORGAN-SANGAMON- CHRISTIAN-MACON-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... CHAMPAIGN...URBANA...DANVILLE...JACKSONVILLE...SPRINGFIELD... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE 342 AM CDT WED MAR 12 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM CDT THIS MORNING. * TIMING...RAIN ALONG AND EAST OF I-57 WILL CHANGE OVER TO SNOW BEFORE SUNRISE...AND CONTINUE INTO MID MORNING. FURTHER WEST...THE SNOW WILL BEGIN TAPERING OFF WEST OF THE ILLINOIS RIVER BEFORE SUNRISE...THEN WILL END BETWEEN THE ILLINOIS RIVER AND I-57 THROUGH MID MORNING. * ACCUMULATIONS...TOTAL ACCUMULATIONS OF 2 TO 3 INCHES ARE LIKELY BEFORE THE SNOW ENDS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. * WIND...NORTHERLY WINDS OF 25 TO 35 MPH WILL GUST FROM 40 TO 45 MPH IN MUCH OF CENTRAL ILLINOIS...WITH SOME GUSTS AS HIGH AS 50 MPH NEAR I-57. * IMPACTS...ROADS WILL QUICKLY BECOME SLUSHY AS THE SNOW ACCUMULATES. ICY TRAVEL CONDITIONS MAY OCCUR ON ROADS THAT HAVE NOT BEEN WELL TREATED YET. THE WET SNOW IS EXPECTED TO LIMIT THE AMOUNT OF BLOWING AND DRIFTING TO A RELATIVE MINIMUM... ALTHOUGH AREAS NEAR CHAMPAIGN AND DANVILLE ARE MORE LIKELY TO SEE SOME BLOWING SNOW DUE TO THE HIGHER WIND SPEEDS IN THAT AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ GEELHART
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter storm warning went out at Mar 11, 3:15 PM CDT, 17 minutes earlier.
Area forecast discussion, Mar 11, 3:15 PM CDT, 17 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 315 PM CDT Tue Mar 11 2014 .DISCUSSION... ISSUED 305 PM CDT Tue Mar 11 2014 SHORT TERM...Tonight through Friday Back to winter late tonight through Wednesday with the potential for heavy wet snow over parts of our northern counties along with gusty winds into the daylight hours of Wednesday. Will upgrade to a warning for our extreme north/northeast counties which includes Marshall, Woodford and McLean and extend the Winter Weather Advisory southward a row of counties for late tonight through Wednesday morning. Models in general agreement in taking the surface low across southern Illinois late tonight and Wednesday morning putting our far northern counties in line for some significant snow totals by Wednesday morning. However, NAM and GFS forecast soundings showing mostly rain for this evening, which will translate over to wet snow a little before midnight northwest, and after midnight across the east. Very impressive and deep omega coninciding with deep moisture in the favored dendritic zone along and north of the I74 corridor in the 06z to 10z time frame and that will be the time frame where heavy wet snow will occur with a few areas seeing snowfall rates of 2 inches per hour. With the explosive forcing seen in the dendritic layer late tonight, along with some negative EPV present, expect the atmospheric column to cool significantly enough for snow to start accumulating quickly, usually quicker than expected. Wouldn't be surprised to see some lightning strikes in the snow band late this evening into the overnight hours as well to complicate matters. One negative factor for some greater than 8 inch snow amounts will be the speed of the system as all models suggest a fairly rapid decrease in omega/moisture from northwest to southeast starting around 12z Wednesday. Wind will be another factor and a strong pressure fall/rise couplet seen on model data late tonight as the surface low tracks east across southern Illinois. At this time, it appears our surface wind gusts will be borderline wind advisory criteria, so for now, will hold off any additional advisories. The stronger pressure rises late tonight will be over south central through southeast Illinois so that would be the area to watch. The system should begin to push off to our east late Wednesday morning with gusty north to northwest winds and a dramatic change to colder weather with afternoon temperatures some 20 to 35 degrees colder than the past couple of days. As the system continues to push away from our area Wednesday night, we may even be faced with near record low temperatures early morning lows will dip into the single digits to middle teens. Thursday and Friday should bring the warmer temperatures back into the region with our southwest counties approaching 60 degrees once again by Friday afternoon with little in the way of precipitation expected through the remainder of the week. LONG TERM...Saturday through Tuesday Unfortunately, a cooling trend sets in over the weekend and we see temperatures back below normal by Sunday and Monday with highs in the upper 30s to mid 40s, with the coolest readings from I74 northeast. Temperatures then bounce back into the low to mid 50s for highs early next week. Quasi-zonal upper flow early in the forecast period will translate to a trof digging south from Hudson Bay Canada into the Great Lakes in response an amplifying upper level ridge over the western states. Models agree on an amplified upper flow pattern early next week which will translate into a more zonal flow pattern by the middle of next week which should allow a warming trend over the region. Dry conditions are expected Saturday and then we will have a small chance of light rain and snow from overnight Saturday through Sunday night with better chances south of IL where additional southern stream energy passes south of our area. Otherwise, a rather quite extended is expected. Short Term...Smith Long Term...07 && .AVIATION... ISSUED 1255 PM CDT Tue Mar 11 2014 VFR conditions this afternoon will quickly deteriorate during this evening as rain develop, and get even worse overnight with rain changing to snow. MVFR ceilings and visibilities to develop with the rain during this evening with IFR to LIFR to develop with the snow during overnight especially along I-74 airports with vsbys down to 1/2 mile and ceilings below 500 feet. Snow should diminish between 12-15Z from west to east with vsbys and ceilings elevating to MVFR with blowing snow possible Wed morning even after snow ends. A frontal boundary over central IL just north of I-72 to settle southward late today and evening with south winds early this afternoon along I-72 near 10 kts to become ne this evening and then north during overnight and Wed morning and increase to 15-25 kts and gusts of 25-35 kts overnight into Wed morning. Strong 996 mb low pressure over east central KS to move into southern IL by 06Z/1 am tonight and deepen to 986 mb over eastern WV by 18Z/1 pm Wed. This winter storm will keep strong north winds Wed even after the snow diminishes early Wed moring while low clouds linger Wed. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY from 10 PM this evening to 1 PM CDT Wednesday FOR ILZ027>029-036-037-040>057-061. WINTER STORM WARNING from 10 PM this evening to 1 PM CDT Wednesday FOR ILZ030-031-038. &&
Hazardous weather outlook, Mar 11, 10:56 AM CDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1056 AM CDT TUE MAR 11 2014 ILZ027>031-036>038-040>051-053-121100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-VERMILION-WOODFORD- 1056 AM CDT TUE MAR 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 1 PM CDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD RAIN INTO CENTRAL ILLINOIS DURING THIS EVENING. THE RAIN WILL CHANGE TO SNOW LATE THIS EVENING AND OVERNIGHT AND DIMINISH BY LATE WEDNESDAY MORNING. BETWEEN 2 AND 4 INCHES OF SNOW IS LIKELY...WITH THE HIGHEST AMOUNTS FROM PEORIA TO BLOOMINGTON TO CHAMPAIGN NORTHEAST WHERE 4 TO 6 INCHES OF SNOW IS POSSIBLE ALONG WITH SOME BLOWING SNOW WEDNESDAY MORNING. THE SPOON RIVER AT LONDON MILLS WILL REMAIN ABOVE FLOOD STAGE THROUGH WEDNESDAY EVENING. THE ILLINOIS RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE AT HAVANA AND BEARDSTOWN DURING THE NEXT FEW DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OVERNIGHT SNOWFALL WILL LINGER INTO WEDNESDAY MORNING. SNOW WILL RESULT IN HAZARDOUS DRIVING CONDITIONS ON UNTREATED ROADS FOR THE MORNING COMMUTE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ052-054>057-061>063-066>068-071>073-121100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 1056 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL SPREAD RAIN AND A FEW THUNDERSTORMS INTO SOUTHEAST ILLINOIS THIS EVENING. THE RAIN WILL CHANGE TO SNOW LATE TONIGHT AND DIMINISH BY LATE WEDNESDAY MORNING. BETWEEN 1 AND 2 INCHES OF SLUSHY WET SNOW IS POSSIBLE JUST SOUTH OF I-72. NEAR 1 INCH OR LESS OF SNOW ACCUMULATION IS EXPECTED SOUTH OF A LINE FROM TAYLORVILLE TO CHARLESTON/MATTOON TO PARIS WITH LESS THAN A HALF INCH OF SNOW FROM I-70 SOUTH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY OVERNIGHT SNOWFALL WILL LINGER INTO WEDNESDAY MORNING AND UNTREATED ROADS COULD BECOME HAZARDOUS WEDNESDAY MORNING ESPECIALLY NORTH OF I-70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 07
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:34 PM CDT | River Flood Warning | ILX | Fulton, Knox | 3 days |
| Mar 11, 3:17 AM CDT | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Coles, DeWitt, Douglas and 21 more | 32 hr |
| Mar 11, 7:42 AM CDT | River Flood Warning | ILX | Brown, Cass, Morgan, Schuyler | 22 days |
| Mar 11, 11:40 AM CDT | River Flood Warning | ILX | Cass, Fulton, Mason | 34 days |
Nearby
Winter Storm Warnings in Illinois, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.